Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 12, 2015, 9:42 PM CDT for Clay County, Richland County, Illinois. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 9:42 PM CDT (02:42 UTC)
- Expired
- Jul 13, 2015, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.48 ft at Jul 11, 2015, 9:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
895
WGUS43 KILX 130242
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
942 PM CDT SUN JUL 12 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-131200-
/O.NEW.KILX.FL.W.0048.150713T0242Z-150713T1200Z/
/CLAI2.1.ER.000000T0000Z.150713T0045Z.150713T0600Z.NO/
942 PM CDT SUN JUL 12 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From this evening until Monday morning.
* At 845 PM Sunday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.0 Sun 9 PM 17.7 16.8 17.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$1 follow-up statement
370
WGUS83 KILX 131043
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
543 AM CDT MON JUL 13 2015
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-131113-
/O.CAN.KILX.FL.W.0048.000000T0000Z-150713T1200Z/
/CLAI2.1.ER.000000T0000Z.150713T0045Z.150713T0430Z.NO/
543 AM CDT MON JUL 13 2015
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 445 AM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1130 PM Sunday.
* Forecast...The river will continue to fall to 16.8 feet by tomorrow
morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 17.9 Mon 5 AM 16.8 17.5 17.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 12, 8:56 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 12, 8:56 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 856 PM CDT SUN JUL 12 2015 .UPDATE... ISSUED AT 855 PM CDT SUN JUL 12 2015 MAIN CONCERN THROUGH THE NIGHT IS THE CHANCE FOR THUNDERSTORMS, POTENTIALLY SEVERE. CURRENT CONDTIONS ACROSS THE FORECAST AREA ARE VERY QUIET, WITH THE QUIET CONDTIONS EXTENDING UPSTREAM UNTIL YOU REACH THE UPPER MIDWEST. WHILE SOME MODEL GUIDANCE, BOTH SYNOPTIC SCALE AND HIGH RESOLUTION, SUGGEST THAT SHOWERS/STORMS MAY FIRE AT ANY TIME OVERHEAD AND IMMEDIATELY UPSTREAM, OTHER GUIDANCE SUGGESTS DRY CONDTIONS WILL PERSIST UNTIL DEVELOPING COMPLEX OVER MINNESOTA DIVES SOUTHEAST BY LATE TONIGHT. THIS COMPLEX IS CLOSELY TIED TO A SHORT WAVE DIVING DOWN THE BACK SIDE OF THE MEAN UPPER RIDGE, AND IS NEAR THE BEST DEEP-LAYER SHEAR AND INSTABILITY AXIS. AT THIS TIME, PREFER THE SOLUTION OF THE DRIER GUIDANCE TONIGHT. WHILE THE FORECAST IS FAR FROM CERTAIN, HAVE BACKED TO POPS DOWN FOR MOST OF THE NIGHT, INSTEAD CHOOSING TO FOCUS THE HIGHER POPS LATE TONIGHT WHEN THE UPSTREAM STORM COMPLEX MAY ARRIVE. OTHERWISE, GOING FORECAST LOOKED GOOD AND ONLY MINOR TWEAKS ARE NEEDED FOR THE OVERNIGHT TRENDS. && .SHORT TERM...(TONIGHT) ISSUED AT 248 PM CDT SUN JUL 12 2015 MAIN FOCUS FOR THIS PART OF THE FORECAST IS TIMING OF THE INCOMING CONVECTION. MCS EXPECTED TO FORM UP AROUND THE TWIN CITIES AND ROLL SOUTHEAST. HIGH-RESOLUTION MODELS ARE FOCUSING ON A TRACK AFFECTING THE NORTHEAST HALF OF THE FORECAST AREA AFTER MIDNIGHT...SLIDING DOWN THE TOP OF THE UPPER RIDGE. PARTS OF THE EASTERN CWA HAVE HAD QUITE A BIT OF PRECIP THE LAST FEW DAYS...ALTHOUGH FAR EAST CENTRAL ILLINOIS COULD TAKE A BIT OF WATER. HOWEVER...GIVEN THAT THERE WILL BE A FEW ROUNDS OF STORMS INVOLVED OVER THE NEXT DAY OR SO... WILL ISSUE A FLASH FLOOD WATCH BEGINNING LATE TONIGHT TO MATCH UP WITH AREAS TO OUR NORTH AND EAST. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 248 PM CDT SUN JUL 12 2015 PRIMARY CONCERN THRU EARLY TUESDAY MORNING WILL BE WITH THE THREAT FOR WIDESPREAD SEVERE WEATHER AS SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST INTO PARTS OF CENTRAL THROUGH EAST CENTRAL AND SOUTHEAST ILLINOIS. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO BE WITHIN A DEGREE OR TWO OF 105 TOMORROW AFTERNOON ESPECIALLY ACROSS THE WEST...AS A RESULT...WILL ISSUE A HEAT ADVISORY FOR AREAS ROUGHLY ALONG AND WEST OF A TAYLORVILLE TO LINCOLN TO HENRY LINE. IF THUNDERSTORM COVERAGE IS NOT AS ANTICIPATED TOMORROW MORNING...WE MAY HAVE TO EXPAND THE ADVISORY FURTHER EAST. ADDITIONAL HEAVY RAINFALL IS ALSO A CONCERN WITH THE SEVERAL ROUNDS OF STORMS EXPECTED...HOWEVER...LATEST MODEL DATA HAS SHIFTED THE AXIS A BIT FURTHER TO THE EAST. THIS WOULD FAVOR THE HEAVIER RAINS EAST OF I-55 WHERE FLASH FLOOD GUID VALUES WERE QUITE LOW...THANKS TO THE RAINFALL OVER PARTS OF THE AREA OVER THE PAST 24 HOURS. CONVECTIVE INDICES STILL VERY IMPRESSIVE TOMORROW AFTERNOON AND EVENING AHEAD OF A RATHER STRONG SHORTWAVE FOR JULY THAT IS FORECAST TO TRACK ACROSS THE LOWER GREAT LAKES. MIXED LAYER CAPES OF AROUND 5000 J/KG WITH 0-6KM SHEAR VALUES OF 50-60 KTS FORECAST BY THE NAM TOMORROW AFTERNOON AND EVENING WITH VERY LITTLE IF ANY CONVECTIVE INHIBITION. 700-500 MB LAPSE RATES OF 7.5-8.5 DEG/C SEEN OVER A WIDE AREA OF THE CORN BELT TOMORROW AFTERNOON AND EVENING AS WELL. WHATEVER CONVECTION WE SEE IN THE MORNING SHOULD PUSH AWAY FROM OUR AREA BY LATE MORNING/EARLY AFTERNOON WITH SEVERAL HOURS FOR THE ATMOSPHERE TO RECOVER BEFORE THE NEXT STORM COMPLEX DEVELOPS TO OUR NORTH AND TRACKS SSE ACROSS CENTRAL ILLINOIS LATE IN THE AFTERNOON OR MORE LIKELY DURING THE EVENING WITH DAMAGING WINDS AND LARGE HAIL ASSOCIATED WITH THE FAST MOVING LINE OF STORMS WITH ISOLATED QLCS TORNADOES QUITE POSSIBLE WITH THE EXTREME INSTABILITY AND STRONG DEEP LAYERED SHEAR. THE STORM THREAT WILL DIMINISH LATE IN THE EVENING WITH A FEW MODELS STILL TRYING TO BRING ANOTHER MCS SOUTH INTO AT LEAST EASTERN IL WELL AFTER MIDNIGHT. SEEMS HARD TO FATHOM THAT AFTER A STRONG-SEVERE QLCS MOVES THRU IN THE EVENING THAT THE ATMOSPHERE WILL HAVE SUFFICIENT TIME TO RECOVER. WITH RATHER IMPRESSIVE FORCING ASSOCIATED WITH THE VIGOROUS UPPER WAVE AND SUCH UNSEASONABLY STRONG DEEP LAYERED SHEAR...WE WON'T COMPLETELY DISCOUNT THAT IDEA SO WE WILL HOLD ON TO CHANCE POPS WELL AFTER MIDNIGHT. UPPER WAVE WILL SHIFT INTO EASTERN LAKES ON TUESDAY WITH OUR AREA UNDER THE INFLUENCE OF LOW LEVEL CYCLONIC FLOW WHICH COULD LEAD TO SOME SCATTERED SHOWERS AND STORMS ON TUESDAY...BUT THAT APPEARS TO BE MAINLY CONFINED TO THE EAST. QUIETER WEATHER SHOULD PREVAIL FOR TUESDAY NIGHT THROUGH MOST OF WEDNESDAY NIGHT BEFORE THE NEXT SHORTWAVE AND ATTENDANT SHOWER AND THUNDERTORM THREAT MOVES IN THURSDAY INTO EARLY FRIDAY WITH NO STRONG SIGNAL SEEN IN THE MEDIUM RANGE MODELS SUGGESTING THIS PATTERN WILL BREAK DOWN ANYTIME SOON. AFTER OUR "COOL DOWN" SETTLES IN ON WED AND THU...ITS BACK TO VERY WARM AND HUMID CONDITIONS FOR THE END OF THE WEEK AND NEXT WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 645 PM CDT SUN JUL 12 2015 THE POTENTIAL FOR A SIGNIFICANT THUNDERSTORM EVENT EXISTS DURING THE 00Z TAF VALID TIME ACROSS THE CENTRAL ILLINOIS TERMINALS. HOWEVER, CONSIDERABLE UNCERTAINTY EXISTS WITH RESPECT TO THE DETAILS, AND THIS PRECLUDES SPECIFIC PREDOMINANT OR TEMPO THUNDER GROUPS AT THIS TIME. THUNDERSTORM COMPLEXES ARE CURRENTLY GETTING GOING ACROSS THE UPPER MIDWEST, AND THESE ARE LIKELY TO SPREAD SOUTHEAST ACROSS THE AREA LATE TONIGHT OR EARLY MONDAY MORNING. HAVE INCLUDED A VCTS MENTION TO COVER THIS POTENTIAL, AND WILL AMENED FORECAST AS NECESSARY ONCE THE SIZE AND EXACT TRACK OF THE COMPLEXES IS MORE CLEAR. ADDITIONAL STORM DEVELOPMENT IS EXPECTED BY LATE MONDAY AFTERNOON, BUT AGAIN, THE EXACT LOCATION IS SUSPECT. FOR NOW, LEFT STORM MENTION OUT FOR THE AFTERNOON HOURS, BUT IT WILL LIKELY BE ADDED TO AT LEAST SOME LOCAL TAF SITES IN LATER UPDATES. OUTSIDE OF THUNDERSTORMS, PREDOMINANTLY VFR CONDTIONS ARE EXPECTED THROUGH THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 AM CDT MONDAY THROUGH LATE MONDAY NIGHT FOR ILZ038-043>046-053>057-061>063-066>068-071>073. HEAT ADVISORY FROM NOON TO 8 PM CDT MONDAY FOR ILZ027>031-036- 037-040>042-047>052. && UPDATE...BAK SHORT TERM...GEELHART LONG TERM...SMITH AVIATION...BAK
Hazardous weather outlook, Jul 12, 3:15 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN JUL 12 2015 ILZ027>031-036-037-040>042-047>052-131100- CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 315 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT...AS A LARGE AREA OF THUNDERSTORMS MOVES SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. DAMAGING WINDS ARE THE GREATEST CONCERN WITH THESE STORMS...ALTHOUGH ISOLATED STORMS MAY ALSO CONTAIN HAIL. HEAVY RAIN WILL BE POSSIBLE AS WELL...AND MAY ADD TO ONGOING FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SUBSTANTIAL RISK FOR SEVERE WEATHER WILL CONTINUE INTO MONDAY...WITH MULTIPLE PERIODS OF SEVERE WEATHER POSSIBLE... ESPECIALLY IN THE AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. MAXIMUM HEAT INDEX VALUES ON MONDAY WILL RANGE FROM 105 TO 110 DEGREES. HEAT INDICES ABOVE 100 WILL RETURN BY THE END OF THE WEEK. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY...BUT THESE ARE CURRENTLY NOT EXPECTED TO BE SEVERE. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS RIVER. MINOR FLOODING ON THE SPOON RIVER...MACKINAW RIVER...AND SALT CREEK WILL SUBSIDE OVER THE NEXT FEW DAYS...BUT WILL PERSIST ALONG THE WESTERN END OF THE SANGAMON RIVER MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...WITH THE BEST CHANCES BETWEEN 1 AM AND SUNRISE. ACTIVATION IS LIKELY AGAIN LATE MONDAY AFTERNOON AND MONDAY NIGHT. ILZ038-043>046-053>057-061-131100- CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN-MOULTRIE-PIATT- SHELBY-VERMILION- 315 PM CDT SUN JUL 12 2015 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT...AS A LARGE AREA OF THUNDERSTORMS MOVES SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. DAMAGING WINDS ARE THE GREATEST CONCERN WITH THESE STORMS...ALTHOUGH ISOLATED STORMS MAY ALSO CONTAIN HAIL. HEAVY RAIN WILL BE POSSIBLE AS WELL...AND MAY ADD TO ONGOING FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SUBSTANTIAL RISK FOR SEVERE WEATHER WILL CONTINUE INTO MONDAY...WITH MULTIPLE PERIODS OF SEVERE WEATHER POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. THE PERIOD OF STRONGEST STORMS WILL LIKELY BE DURING THE AFTERNOON AND EVENING HOURS MONDAY. THE HEAVY RAIN WILL CONTINUE TO BE A CONCERN WITH ANY STORMS. HOT AND HUMID WEATHER MAY INCREASE FOR MONDAY...WITH HEAT INDEX VALUES POTENTIALLY REACHING 100 TO 105...DEPENDING ON TIMING OF THUNDERSTORMS THROUGH THE DAY. SIMILAR HEAT INDEX VALUES ARE EXPECTED ON FRIDAY AS WELL. MINOR FLOODING ALONG THE EAST END OF THE SANGAMON RIVER IS EXPECTED TO SUBSIDE EARLY THIS WEEK...DEPENDING ON HOW MUCH RAIN FALLS TONIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...WITH THE BEST CHANCES BETWEEN 3 AM AND SUNRISE. ACTIVATION IS LIKELY AGAIN LATE MONDAY AFTERNOON AND MONDAY NIGHT. ILZ062-063-066>068-071>073-131100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 315 PM CDT SUN JUL 12 2015 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS SOUTHEAST ILLINOIS...AS A LARGE AREA OF THUNDERSTORMS MOVES SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. WHILE THE BETTER SEVERE WEATHER CHANCES ARE EXPECTED FURTHER NORTH...SOME STORMS MAY PRODUCE STRONG WINDS TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SUBSTANTIAL RISK FOR SEVERE WEATHER WILL CONTINUE INTO MONDAY...WITH MULTIPLE PERIODS OF SEVERE WEATHER POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. THE PERIOD OF STRONGEST STORMS WILL LIKELY BE MONDAY EVENING AND OVERNIGHT. HEAVY RAIN WITH THE STORMS MAY ALSO RESULT IN FLASH FLOODING. HOT AND HUMID WEATHER MAY INCREASE FOR MONDAY...WITH HEAT INDEX VALUES POTENTIALLY REACHING 100 TO 105...DEPENDING ON TIMING OF THUNDERSTORMS THROUGH THE DAY. SIMILAR HEAT INDEX VALUES ARE EXPECTED ON FRIDAY. MINOR TO MODERATE FLOODING WILL CONTINUE ON THE WABASH RIVER THROUGH THE PERIOD. MINOR FLOODING MAY REDEVELOP ON PORTIONS OF THE EMBARRAS AND LITTLE WABASH RIVERS TOWARD MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT IS LIKELY MONDAY EVENING AND MONDAY NIGHT. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:48 AM CDT | Special Weather Statement | ILX | Vermilion | 57 min |
| Jul 13, 8:54 AM CDT | Special Weather Statement | ILX | Marshall | 51 min |
| Jul 13, 9:44 AM CDT | Special Weather Statement | ILX | Woodford | 46 min |
| Jul 13, 9:47 AM CDT | Special Weather Statement | ILX | Vermilion | 43 min |
| Jul 13, 9:59 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 31 min |
| Jul 13, 10:21 AM CDT | Special Weather Statement | ILX | Edgar | 39 min |
| Jul 13, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 44 min |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.